Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Smoker. History of dry skin, eczema and developed dark spots. Could it be due to cigarettes?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 345 Questions
I have a history of dryskin eczema,and often during winters my skin turns dark than it usually is,It becomes really dry....and also develop dark spot.

I am a chain smoker, could it be the cigarettes too.
Posted Sun, 23 Dec 2012 in Skin Hair and Nails
Answered by Dr. Kruti 3 hours later

Thanks for posting your query.

I will try my best to assist you with your concern.

Dryness can lead to dull skin which can also result in dark spots due to the dryness itself. Also the sun exposure can aggravate the patchiness of skin tone. I would recommend the following.

- You can use an intense moisturizing cream thrice a day on the face. It can be either Vaseline or Neutrogena or cetaphil.
- Application of sunscreen over the moisturizing cream thrice a day will help prevent sun exposure.
- Application of vitamin c serum will treat the dark patches. It should be applied at night daily.
- Oral intake of antioxidants will be helpful in having a healthy skin.

Hope my recommendations are helpful to you.

Please let me know if I can address any other concerns for you.

Above answer was peer-reviewed by
Follow-up: Smoker. History of dry skin, eczema and developed dark spots. Could it be due to cigarettes? 4 hours later
Thanks a lot, i Use a cream called Fluticasone cream BP (micronised fluticasone Propionate IP 0.05%)

It helps when conditions are a little severe. Can i have the name of the vitamin C Serum you would recommend ? And also should i continue with Flutivate cream?
Answered by Dr. Kruti 12 hours later

Thanks for your reply.
You can use flutivate cream when required but not daily.

VC 15 serum is the name of vitamin c serum.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor